Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

63 year old, have BP around 163/80. Advised BP medicines. Guidance?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I am 60 years old and in very good condition. I have a blood pressure which averages around 163/85 with a pulse rate around 63. My doctor wants me to go on blood pressure tablets......I'm not happy to do that. Can you please advise?

I had a blood test and my chloestral level was 6.5 (Sorry about the spelling!)
Posted Thu, 6 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 43 minutes later
Hi friend,
Welcome to Health Care Magic

You should take tablets...
Blood pressure does not cause symptoms...
In the long term, it damages the eyes, heart, Brain and Kidney (target organs).
It is a silent killer, by itself.
It is a risk factor for heart attack and so on.
It is treatable and treatment confers benefit...prevents or postpones many problems...
The rise is Systolic (upper value) / It is generally due to stiffness of arteries
Non-pharmacological measures have only minor effects..
There are subdivisions of cholesterolHDL, LDL and so on.
LDL (& non-HDL) is bad cholesterol – lower, the better.
HDL is good cholesterol – higher, the better.
Keep your weight to normal / even a little less
     Quit smoking, if you are a smoker
     Do regular EXERCISE – say walking or jogging - 30 minutes a day / at least 5 days in a week. Isometric exercise (like bull worker) is bad.
     Healthy FOOD is a must. Avoid saturated fats – coconut oil, palm oil, butter, ghee, full cream milk...Avoid junk foods in particular – French fries have palm oil / Pizza has cheese / Change to Poly-un-saturated oil – like sun flower oil. / Include Mono-un-saturated oil – Olive oil.
Repeat the test in 6 weeks... If still high, you may need drugs...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor